I would like to stop tak­ing my an­tide­pres­sant med­i­ca­tion but when­ever I miss a tablet, I get very dizzy. Is this nor­mal?

Good Health (Australia) - - Be Informed -

It is ex­tremely im­por­tant you dis­cuss your de­sire to stop your med­i­ca­tion with your doc­tor – there may be com­pelling rea­sons for you to con­tinue your an­tide­pres­sant or your doc­tor may want to switch you to a dif­fer­ent one. If it is ap­pro­pri­ate to try stop­ping your an­tide­pres­sant, you may ex­pe­ri­ence ‘dis­con­tin­u­a­tion syn­drome’. Dizzi­ness is a symp­tom of this, as are sleep dis­tur­bances, headaches, nau­sea and ag­i­ta­tion. Grad­ual ta­per­ing off of the med­i­ca­tion usu­ally sig­nif­i­cantly de­creases the symp­toms of dis­con­tin­u­a­tion syn­drome. If some symp­toms still oc­cur, they will set­tle within a cou­ple of days.

Newspapers in English

Newspapers from Australia

© PressReader. All rights reserved.